×

zbMATH — the first resource for mathematics

Jensen’s functional equation on groups. (English) Zbl 0688.39007
Let f be a map from a group G into an abelian group H satisfying the equation \(f(xy)+f(xy^{-1})=2f(x)\) for all \(x,y\in G\) with the normalisation condition \(f(e)=0\) where e denotes the identity of G and 0 that of H. Let S(G,H) denote the set of all solutions of the functional equation under reference. The author provides a description of S(G,H) for special groups G, including the free group on 2 generators, \(GL_ 2(Z)\) and the multiplicative group of some fields.
Reviewer: H.K.L.Vasudeva

MSC:
39B52 Functional equations for functions with more general domains and/or ranges
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Aczél, J.,Lectures on functional equations and their applications. Academic Press, New York-London, 1966. · Zbl 0139.09301
[2] Aczél, J., Chung, J. K. andNg, C. T.,Symmetric second differences in product form on groups. In: Topics in mathematical analysis (edited by Th. M. Rassias). World Scientific Publ. Co., 1989, pp. 1–22.
[3] Chung, J. K., Kannappan, Pl. andNg, C. T.,On two trigonometric functional equations. Math. Rep. Toyama Univ.11 (1988), 153–165. · Zbl 0659.39001
[4] Chung, J. K., Kannappan, Pl. andNg, C. T.,A generalization of the cosine-sine functional equation on groups. Linear Algebra Appl.66 (1985), 259–277. · Zbl 0564.39002
[5] Cohn, P. M.,Free rings and their relations. Second edition. Academic Press, London–New York, 1985. · Zbl 0659.16001
[6] Dhombres, J.,Some aspects of functional equations. Lecture note. Chulalongkorn University, Bangkok, 1979. · Zbl 0421.39005
[7] Gilbert, W. J.,Modern algebra with applications. John Wiley & Sons, New York–Toronto, 1976. · Zbl 0346.00001
[8] Kuczma, M.,An introduction to the theory of functional equations and inequalities, Cauchy’s equation and Jensen’s inequality. Silesian University and Polish Scientific Publishers, Warsaw–Kraków–Katowice, 1985. · Zbl 0555.39004
[9] Wilson, W. H.,On certain related functional equations. Bull. Amer. Math. Soc.26 (1919), 300–312. · JFM 47.0320.01
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.